Alert archive / Ohio / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 112, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 25, 2016, 5:17 PM EDT for 4 counties in Ohio. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2016, 5:17 PM EDT (21:17 UTC)
- Expired
- Aug 25, 2016, 5:37 PM EDT
- In force
- 20 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Coshocton County, OH, Guernsey County, OH, Muskingum County, OH, Tuscarawas County, OH
The radar
The Cleveland radar (KCLE), 132 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
811
WUUS51 KPBZ 252117
SVRPBZ
OHC031-059-119-157-252200-
/O.NEW.KPBZ.SV.W.0112.160825T2117Z-160825T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
517 PM EDT THU AUG 25 2016
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GUERNSEY COUNTY IN EAST CENTRAL OHIO...
NORTHEASTERN MUSKINGUM COUNTY IN EAST CENTRAL OHIO...
COSHOCTON COUNTY IN EAST CENTRAL OHIO...
SOUTHWESTERN TUSCARAWAS COUNTY IN EAST CENTRAL OHIO...
* UNTIL 600 PM EDT
* AT 516 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
DRESDEN...OR 10 MILES WEST OF COSHOCTON...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO TREES AND POWER LINES...RESULTING IN SOME POWER
OUTAGES.
* LOCATIONS IMPACTED INCLUDE...
COSHOCTON...NEWCOMERSTOWN...WEST LAFAYETTE...WARSAW...PORT
WASHINGTON...CONESVILLE...PLAINFIELD...NELLIE...GILMORE...OTSEGO...
COOPERDALE...BIRMINGHAM...BODEN...SALT FORK STATE PARK AND
KIMBOLTON.
THIS INCLUDES INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 52 AND 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
&&
LAT...LON 4018 8217 4036 8214 4034 8137 4008 8141
TIME...MOT...LOC 2116Z 276DEG 34KT 4027 8206
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
669
WWUS51 KPBZ 252137
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
537 PM EDT THU AUG 25 2016
OHC031-059-119-157-252147-
/O.CAN.KPBZ.SV.W.0112.000000T0000Z-160825T2200Z/
GUERNSEY OH-MUSKINGUM OH-COSHOCTON OH-TUSCARAWAS OH-
537 PM EDT THU AUG 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GUERNSEY...
NORTHEASTERN MUSKINGUM...COSHOCTON AND SOUTHWESTERN TUSCARAWAS
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4018 8217 4036 8214 4034 8137 4008 8141
TIME...MOT...LOC 2135Z 276DEG 34KT 4025 8180
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:26 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Aug 25, 2:26 PM EDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 226 PM EDT Thu Aug 25 2016 .SYNOPSIS... Showers and thunderstorms will move through the area this evening and tonight with very warm conditions continuing through the weekend. && .NEAR TERM /THROUGH TONIGHT/... Scattered to broken cumulus remains over the area late this afternoon with dewpoints generally in the 70s across the board. Convection is starting to develop from Indiana into lower Michigan and southwest Ontario ahead of an eastward moving short wave trough. The vast majority of large scale ascent associated with this wave will move to the north of the area, however the trailing edge of the wave combined with an uptick in shear late this evening and CAPEs still elevated due to very high dewpoints will mean a pretty good chance of showers and thunderstorms traversing especially the northern reaches of the CWA late this evening. SPC maintains a slight risk for severe thunderstorms with damaging wind gusts and isolated tornadoes as the predominant threats. In examining the 12z raob, PWATs were already 1.6 inches at that time and KILN revealed 1.9 inches. As soupier air moves in, this will mean that any storms that do develop will likely be copious rainfall producers due to warm rain processes and a very high freezing level. Likewise, this means hail will be a minimal threat as the system moves through. Fries && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... Upper ridge of high pressure centered over the Mid-Atlantic will continue to build through the weekend. This, and a broad area of surface high pressure drifting across our north will keep our area dry through a majority of the weekend with a warming trend. Dewpoint temperatures will drop back down to around 60 by Friday night, but will slowly creep back up through Saturday and into Sunday. By Sunday, the very humid air mass will return with dewpoints in the mid to upper 60s common. This, and a draw of warmer air from the south will combine for high heat indices that may near 100 degrees. How warm we get Sunday may largely depend on the arrival of clouds associated with a disturbance passing well to our north. Model guidance indicates the potential for afternoon/evening showers and thunderstorms as a mid-level wave tries to flatten the upper ridge. With the best forcing riding over the ridge and staying to our north, coverage of showers may be limited. Tax && .LONG TERM /MONDAY THROUGH WEDNESDAY/... Little change in pattern is indicated through the first half of next week with the southern U.S. upper high maintaining grip, but with tropical system encroachment toward the Southeastern Coast. Shortwaves with the zonal flow over the immediate area would support periodic, and diurnally-supported precip chances for the long term. Low-confidence slight to chance POPs were maintained for that eventuality as per the latest Superblend guidance. Warm temperature can be expected given the lack of any significant airmass alteration. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Showers and a few thunderstorms will encroach from the west during the early portions of the forecast. Expect coverage and intensity to continue to decrease overnight, so have only included restrictions in a tempo group. Shortwave that has sparked the activity will clear the area quickly this morning. Expect a quick return to vfr conditions after sunrise. .OUTLOOK /FRIDAY THROUGH MONDAY/... Periodic restriction chances should persist through Friday with the approach and passage of a cold front. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Aug 25, 9:45 AM EDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 945 AM EDT THU AUG 25 2016 MDZ001-OHZ048>050-057>059-068-069-PAZ016-021>023-029-031-073>076- WVZ001>004-012-021-509>514-261345- GARRETT-COSHOCTON-HARRISON-JEFFERSON-MUSKINGUM-GUERNSEY-BELMONT- NOBLE-MONROE-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 945 AM EDT THU AUG 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039>041-PAZ007>009-013>015-020-261345- TUSCARAWAS-CARROLL-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER- CLARION-BEAVER- 945 AM EDT THU AUG 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND WESTERN PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS VERY LATE THIS AFTERNOON THROUGH THE EVENING HOURS. THE MAIN THREATS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 25, 4:58 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 458 PM EDT THU AUG 25 2016 OHZ039-040-049-252130- HARRISON-TUSCARAWAS-CARROLL- 458 PM EDT THU AUG 25 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HARRISON... SOUTHWESTERN CARROLL AND SOUTHEASTERN TUSCARAWAS COUNTIES... AT 458 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NEWCOMERSTOWN...OR 9 MILES SOUTHWEST OF UHRICHSVILLE...MOVING EAST AT 30 MPH. WIND GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... UHRICHSVILLE...CADIZ...NEWCOMERSTOWN...DENNISON...GNADENHUTTEN... TUSCARAWAS...SCIO...MIDVALE...JEWETT...PORT WASHINGTON...BOWERSTON... BARNHILL...STONE CREEK...LEESVILLE...STILLWATER...GILMORE... TIPPECANOE...DEERSVILLE...TAPPAN LAKE AND LEESVILLE LAKE PARK. THIS INCLUDES INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 63 AND 74. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4053 8104 4027 8098 4025 8155 4040 8160 TIME...MOT...LOC 2058Z 263DEG 28KT 4033 8151 34
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 4:58 PM EDT | Special Weather Statement | PBZ | Harrison | 32 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.